Missouri, 2024Flooding in Missouri, May 9 to 18, 2024
May 9 to 18, 2024 · NWS PAH · 2 events in 2 counties and zones
Heavy rainfall in early May, culminating in the May 8th severe weather and flooding event, resulted in rising river on the Mississippi River, with Thebes returning to minor flood and Hickman reaching minor flood in the following days. Minor flooding in Southeast Missouri around these river sites lasted roughly a week in both areas with impacts limited to low-lying areas.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Heavy rainfall in early May, culminating in the May 8th severe weather and flooding event, resulted in rising river on the Mississippi River, with Thebes returning to minor flood and Hickman reaching minor flood in the following days. Minor flooding in Southeast Missouri around these river sites lasted roughly a week in both areas with impacts limited to low-lying areas.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at May 9, 5:44 AM CST, 1 hour 16 minutes earlier. Its key messages:
- Much more tranquil weather is forecast today through early next week, with the next chance of showers and isolated storms arriving Monday into Tuesday.
Area forecast discussion, May 9, 5:44 AM CST, 1 hour 16 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
644 AM CDT Thu May 9 2024
.KEY MESSAGES...
- Much more tranquil weather is forecast today through early
next week, with the next chance of showers and isolated storms
arriving Monday into Tuesday.
&&
.DISCUSSION...
Issued at 335 AM CDT Thu May 9 2024
Discussion:
More tranquil conditions are being observed early this morning
with the back edge of precipitation just about to make its exit
from our most south eastern zones. Temperatures will remain
mild overnight. The forecast for today through the weekend will
be dry. The upper levels will feature a moisture starved trough
making its way through the Ohio Valley on Friday with winds
aloft veering toward the northwest behind it. Surface high
pressure quickly fills in from the west for the weekend with
highs in the 70s to lower 80s and overnight low temperatures in
the 50s.
An upper level disturbance tracks from the southern plains and into
the Ohio Valley Monday into Tuesday. Rain chances increase
during this time with some thunder also possible. The remainder
of the week features quasi-zonal flow aloft with several weak
waves moving across the region keeping chance PoPs in place.
&&
.AVIATION /12Z TAFS THROUGH 12Z FRIDAY/...
Issued at 622 AM CDT Thu May 9 2024
MVFR to IFR ceilings will persist at CGI,EVV,OWB,MVN next few
hours before mixing out by late morning to early afternoon. VFR
is expected at all sites by the afternoon hours. MVFR ceilings
expected to move back into the sites Friday morning. SW winds
early will veer toward the north through the rest of the period,
between 7-13 kt.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
IL...None.
MO...None.
IN...None.
KY...None.
&&
DISCUSSION...AD
AVIATION...AD
Hazardous weather outlook, May 9, 3:05 AM CST, 3 hours 55 minutes before
Hazardous Weather Outlook
National Weather Service Paducah KY
405 AM CDT Thu May 9 2024
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-100915-
Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton-
White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope-
Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh-
Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves-
Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell-
Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean-
Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter-
Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid-
405 AM CDT Thu May 9 2024 /505 AM EDT Thu May 9 2024/
This Hazardous Weather Outlook is for portions of southern
Illinois, southwest Indiana, western Kentucky, and southeast
Missouri.
.DAY ONE...Today and Tonight
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed.
AD
In the hours before
Local storm report, May 9, 1:10 AM CST, 5 hours 50 minutes before
Preliminary Local Storm Report
National Weather Service Paducah KY
210 AM CDT Thu May 9 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0127 AM Flood Cadiz 36.87N 87.83W
05/09/2024 Trigg KY Emergency Mngr
Flooding on Old Dover Rd, Donaldson Creek
Rd, Maple Grove Rd, Oak Grove Church Rd, and
many more roads across the county.
&&
RJPFlood, Scott
- When
- May 9, 7:00 AM CST to May 15, 2:30 PM CST
- Where
- Scott County, 3.66 mi SE of Commerce to 2.57 mi E of Illmo
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 37.115, -89.400
Minor flooding occurred on the Mississippi River at Thebes in low-lying areas.
Flood, Mississippi
- When
- May 11, 12:00 AM CST to May 18, 3:00 PM CST
- Where
- Mississippi County, 1.02 mi E of Dorena to 2.26 mi ENE of Dorena
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 36.580, -89.212
Minor flooding of low-lying areas across from Hickman occurred mid-month.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Flash Flood in Mississippi, May 9, 20241 death · 2 injured · $2.1 million · EF0 · 39 events
- Hail and Damaging Winds in Texas, May 9, 2024$21 million · 6.12 in hail · 45 events
- Cold in California, May 9 to 11, 20241 death · 1 event
- Tornadoes and Hail in Alabama, May 9 to 10, 2024EF2 · 18 events
- Tornado and Hail in West Virginia, May 9 to 11, 20241 injured · $60,000 · EF1 · 15 events
- Hail and Lightning Strike in Oklahoma, May 9, 2024$250,000 · 1.75 in hail · 15 events
- Tornado and Flash Flooding in West Virginia, May 9, 2024$135,000 · EF0 · 11 events
- Tornadoes and Damaging Winds in South Carolina, May 9, 2024EF1 · 39 events
- Flash Flood and Hail in Louisiana, May 9, 2024$81,000 · 2 in hail · 7 events
- Tornado and Damaging Winds in Tennessee, May 9, 2024$64,000 · EF0 · 5 events
- Flash Flooding and Hail in Alabama, May 9 to 10, 2024$500 · 4.5 in hail · 41 events
- Hail and Damaging Winds in Georgia, May 9, 2024$6,000 · 1 in hail · 37 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1181497, 1181510.